Missouri, 2023Flash Flooding and Flood in Missouri, August 9 to 10, 2023
August 9 to 10, 2023 · NWS SGF · 17 events in 5 counties and zones
After a broad area of rain moved through the region earlier in the day, a boundary sagged slowly south through the Ozarks. This boundary became the focus for rounds of rain and storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $215,000
- Crop damage
- $5,000
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a broad area of rain moved through the region earlier in the day, a boundary sagged slowly south through the Ozarks. This boundary became the focus for rounds of rain and storms. With ample instability available and a strong low level jet, storms were able to produce measured winds as high as 76 mph at times. With storms moving across the same locations thanks to the slow moving boundary, flooding also occurred for some locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 9, 9:29 AM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 9, 9:29 AM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1029 AM CDT Wed Aug 9 2023
Key Messages:
1. Severe thunderstorms likely today, potentially in two separate
rounds. Early to late morning, and mid- afternoon into the
evening.
2. Large hail, damaging winds, tornadoes and flash flooding will
all be a concern today into this evening.
3. Warming trend into the weekend with rain chances (20-40%)
through the weekend.
.UPDATE...
Issued at 1028 AM CDT Wed Aug 9 2023
Active to very active weather day is underway.
Round 1: MCS progressing eastward through the forecast area
producing some stronger elevated storms but more notably pockets
of very heavy rain with 12z KSGF Precipital Water at 1.55 with
even greater moisture streaming in from the southwest as LZK and
OUN soundings at or above 1.80 inches.
On satellite, filtered clearing has reached the I-49 corridor
with strong clearing further west and southwest. At the surface, a
warm front arcs from a surface low near MLC into northwest
Arkansas advecting northward. As this clearing and warm front
arrives the atmosphere is expected to destabilize leading to an
episode of severe storms into this evening.
Roll clouds evident in the warm sector supports good moisture and
low level kinematics...with resulted low LCLs this afternoon as
forecast by the RAP. By mid afternoon, the 12z RAP surface based
CAPES over southwest Missouri of 2500-3500 with a 200-400 SRH with
surface winds out of the southeast.
The resultant environment will lead to curved hodographs with
supercells capable of producing very large hail, damaging winds,
and tornadoes to develop along the I-44 corridor by mid afternoon
sinking slowly south of Highway 60 this evening.
Of special concern are Sig TOR parameters suggesting a significant
tornado threat in areas along and south of the warm front where
backed winds are forecast. Another concern is that Bunkers Right
movement to the east at 30 knots suggests that upscale growth may
be slowed leading to training of supercells as suggested by CAMs
models. With not only the hatched tornado, wind, and hail impacts,
training would make flooding a concern.
&&
.SHORT TERM...(Today and tonight)
Issued at 200 AM CDT Wed Aug 9 2023
Current Conditions and Synoptic Pattern: Water vapor imagery and
upper air analysis showed the area in a zonal flow pattern with a
strong shortwave spinning across Wyoming and northern Colorado
and additional energy across northern Kansas. This has caused
surface low pressure to begin to deepen across southeast Colorado
with a frontal boundary stretching southeast into Oklahoma and
northern Texas. 00z regional soundings measured 30-50kts of deep
layer shear which is high for the time of year. An instability
gradient has set up (axis of 2000-3000j/kg of MU CAPE) from
southwest Kansas into central Oklahoma and then into the Arklatex.
Thunderstorms have formed already in and north of this gradient,
even up into Nebraska. VAD wind profile data from Norman, Ok has
shown an increasing low level jet over the past few hours and this
will continue through early morning. Across the Ozarks,
conditions were clear with temps in the 70s and dewpoints in the
upper 60s.
This morning into early afternoon: The low level jet will continue
to increase through sunrise which will aid in the development of
thunderstorms in a northwest to southeast structure from central
Kansas into northeast Oklahoma and northwest Arkansas. These
storms will move northeast into the area this morning as the
instability axis nudges north and combines with the lift from the
low level jet. Adequate wind shear and instability will likely
lead to at least some severe threat, mainly hail to the size of
quarters. A low level inversion might temper the wind threat
however if a strong enough core develops then it might punch
through and reach the surface. Frequent lightning and heavy
rainfall also looks likely with this morning round. There is also
a signal in the high res models that as the low level jet begins
to weakens and veer towards late morning or lunch time, a few
storms may track from eastern kansas into an area north of I-44.
These storms may be able to punch through any morning inversion
with several models showing some bowing segments which could cause
a damaging wind threat. The last few runs of the HRRR also show
this.
Rainfall amounts through late morning could creep into the 1-3
inch range as heavy rates occur in thunderstorms. The 00z HREF
PMM guidance does show pockets of 2-3 inches however they are
fairly localized. With the exception of the Lake of the
Ozarks/Rolla areas, the area can take this amount of rainfall
however we will need to watch those hourly rates which can always
cause quick, localized flash flooding.
Afternoon into tonight: The greater concern for severe weather and
uncertainties exist in this time scale. 00z HREF guidance suggests
that there may be a window of time from mid to late afternoon
where some destabilization takes place across the area in the wake
of morning precip. It should be noted that the 00z NAM appears to
be an outlier with respect to timing as it is already at least 6
hours too slow with depicting ongoing precip. It also is a
northerly outlier with the surface low track. With that said, most
other guidance suggests that the surface low will track into
northeast Oklahoma by late afternoon with a front stretching to
the northeast into the area. Heating may be tempered by cloud
cover, especially north of Springfield and there is a wide range
of temp possibilities. Areas north and east of Springfield will
likely remain in the 70s to perhaps 80. Areas from Springfield and
south may be able to reach the lower/middle 80s. There are some
models showing upper 80s however its uncertain if we could
actually achieve this as we would need much stronger heating than
forecast.
High res guidance suggest that as the front reaches the I-44
corridor by late afternoon or evening (4-6pm) and as the main
shortwave approaches, thunderstorms will develop along the front.
Forecast soundings do show convective temps in the low to middle
80s during this time therefore this late afternoon heating is
crucial to the development of storms. We are becoming more
confident that areas from Springfield and points south will reach
these convective temps and thunderstorm development will indeed
occur. 0-6km bulk shear values of 50kts, mid level lapse rates
around 8-9C/KM and moderate instability will likely lead to
initially discrete thunderstorms, potentially supercells. Of
particular concern is the surface low as it will act to turn
surface winds to the southeast out ahead of it and at the same
time the 850mb winds will begin to increase. This will lead to an
increasing tornado threat through the evening as storm relative
helicity increases. It should be noted that the 00z HREF 24hour
tornado probabilities have increased in an area from Springfield
and points south into Branson and northern Arkansas.
As thunderstorms continue to evolve during the evening, they will
likely begin to merge with an increasing threat for both tornadoes
and damaging winds to 70 mph as mid/upper level winds are strong
and will allow for bowing structures. Large hail up to the size of
ping pong balls are likely in the stronger storms and if
supercells do indeed form then the expected hail size may need to
be even higher. These thunderstorms will continue to track across
southern Missouri, especially south of I-44 through late evening,
exiting the area by midnight if not before. Frequent lightning
and very heavy rainfall rates are likely with these evening storms
with some localized flash flooding possible.
Remain weather aware through the day and monitor updates as the
mesoscale environment will impact the evening thunderstorm
threat. The Storm Prediction Center has increased the
probabilities for severe weather with an Enhanced risk across a
large part of the area. A special balloon launch may occur during
the afternoon to assess the environment.
.LONG TERM...(Thursday through Tuesday)
Issued at 200 AM CDT Wed Aug 9 2023
A northwest flow pattern looks to set up from Thursday into the
weekend as a ridge builds across the western CONUS. High pressure
and northerly flow on Thursday will keep highs in the lower to
middle 80s. However Friday into the weekend the temps will
increase back to either side of 90 along with increasing humidity.
Additionally, WPC Cluster Analysis supports rain chances (20-40%)
through the weekend as subtle shortwaves translate through the
upper-level flow. Doesn't look like all day washouts however
those with outdoor plans will need to monitor the forecast.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 623 AM CDT Wed Aug 9 2023
Confidence is high that thunderstorms will continue through the
mid to late morning hours at the sites. A break in the late
morning or afternoon hours is expected then additional
thunderstorms closer to 00z. Have used tempo groups to highlight
the highest chances this morning. Winds will remain out of the
south until tonight when a cold front will switch them to the
north. MVFR ceilings and vis can be expected in thunderstorms and
then again as the front passes tonight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
UPDATE...Runnels
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Burchfield
Hazardous weather outlook, Aug 9, 3:00 AM CST, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
400 AM CDT Wed Aug 9 2023
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
400 AM CDT Wed Aug 9 2023
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited tornado risk.
Limited hail risk.
Elevated thunderstorm wind damage risk.
Significant lightning risk.
Elevated excessive rainfall risk
DISCUSSION...
Showers and thunderstorms will move through this morning with
frequent cloud to ground lightning and heavy rainfall. A few
storms could be severe with large hail to the size of quarters and
damaging winds to 60 mph. Localized flash flooding will be
possible.
Additional round of thunderstorms looks to develop along and south
of Interstate 44 late this afternoon and evening. This round has
the potential to be the strongest with large hail to the size of
ping pong balls, damaging winds up to 70 mph and tornadoes.
Frequent cloud to ground lightning and heavy rainfall are also
likely. Localized flash flooding will be possible. There still
remains some uncertainty with the strength of this second round.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There will be the potential for isolated thunderstorms across
portions of the area through the weekend.
Heat index values in the upper 90s to lower 100s return to the
area late this week into the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today for the entire area.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Burchfield
In the hours before
Special weather statement, Aug 9, 7:50 AM CST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
850 AM CDT Wed Aug 9 2023
MOZ079-089-090-094-091415-
Polk MO-Greene MO-Dade MO-Lawrence MO-
850 AM CDT Wed Aug 9 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN POLK...NORTHEASTERN
LAWRENCE...NORTHWESTERN GREENE AND SOUTHEASTERN DADE COUNTIES THROUGH
915 AM CDT...
At 849 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greenfield to 6 miles west of Everton to
Miller. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stockton Lake, Ash Grove, Greenfield, Miller, Walnut Grove, Everton,
Dadeville, Halltown, South Greenfield, Eudora and Pennsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3733 9390 3746 9382 3752 9349 3741 9344
3720 9354 3719 9393
TIME...MOT...LOC 1349Z 257DEG 39KT 3742 9378 3735 9382 3724 9383
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TerrySpecial weather statement, Aug 9, 8:07 AM CST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
907 AM CDT Wed Aug 9 2023
MOZ079-090-091-094-095-091430-
Polk MO-Greene MO-Webster MO-Lawrence MO-Christian MO-
907 AM CDT Wed Aug 9 2023
...STRONG THUNDERSTORMS WILL IMPACT WESTERN WEBSTER...NORTHERN
CHRISTIAN...SOUTHEASTERN POLK...EAST CENTRAL LAWRENCE AND GREENE
COUNTIES THROUGH 930 AM CDT...
At 907 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pleasant Hope to 6 miles northwest of
Battlefield to near Republic. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Nixa, Ozark, Republic, Marshfield, Battlefield, Willard,
Rogersville, Strafford, Clever, Fair Grove, Billings, Fremont Hills,
Fordland, Pleasant Hope, Brookline, Elkland, Glidewell, Turners and
Bois D'arc.
This includes Interstate 44 between mile markers 60 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3704 9375 3720 9358 3746 9347 3747 9318
3742 9318 3742 9308 3747 9307 3747 9284
3701 9300
TIME...MOT...LOC 1407Z 263DEG 39KT 3739 9330 3719 9344 3710 9352
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TerryLocal storm report, Aug 9, 11:13 AM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1213 PM CDT Wed Aug 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM Rain 1 SE Fair Grove 37.38N 93.14W
08/09/2023 M3.07 inch Greene MO Mesonet
Mesonet station FW3284 Fair Grove.
1201 PM Rain 1 WNW Willard 37.31N 93.44W
08/09/2023 M3.65 inch Greene MO Mesonet
Mesonet station WLCM7 Willard Community
Center.
1115 AM Rain 3 S Mindenmines 37.43N 94.58W
08/09/2023 M3.25 inch Barton MO Mesonet
Mesonet station JONM7 SHAWNEE TRAIL JOPLIN
24 N MO US.
1115 AM Rain 3 S Mindenmines 37.43N 94.58W
08/09/2023 M3.25 inch Barton MO Mesonet
Mesonet station JONM7 SHAWNEE TRAIL JOPLIN
24 N MO US.
&&Event by event
11 thunderstorm wind, 4 flash flood, 1 flood, 1 hail. Local standard time, as filed.
Flash Flood, Greene
- When
- August 9, 11:37 AM CST to 7:00 PM CST
- Where
- Greene County, 0.88 mi NE of Republic to 1.08 mi N of Republic
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.130, -93.470
Street and yard flooding occurred in town due to heavy rainfall.
Flash Flood, Greene
- When
- August 9, 11:39 AM CST to 7:00 PM CST
- Where
- Greene County, 2.07 mi S of Nichols to 1.76 mi S of Nichols
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.190, -93.370
Farm Roads 146 and 123 were flooded and impassable at Wilsons Creek.
Flash Flood, Barry
- When
- August 9, 4:40 PM CST to 11:00 PM CST
- Where
- Barry County, 0.55 mi W of Purdy to 2.24 mi SW of Purdy
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.820, -93.930
Yards and fields along Highway B and South Fork Capps Creek were flooded due to heavy rainfall. Water was over Highway B in some locations but not impassable.
Thunderstorm Wind, Stone
- When
- August 9, 5:35 PM CST
- Where
- Stone County, 0.55 mi W of Reeds Spg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.750, -93.390
A large tree was reported down on a power line.
Thunderstorm Wind, Taney
- When
- August 9, 5:40 PM CST
- Where
- Taney County, 1.77 mi SW of Walnut Shade
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 36.710, -93.220
A wind gust of 76mph was measured by a home anemometer.
Flood, Taney
- When
- August 9, 6:00 PM CST to August 10, 2:00 AM CST
- Where
- Taney County, 1.38 mi N of Taneyville to 2.37 mi NNW of Taneyville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.750, -93.030
Heavy rainfall flooded fields and flowed across a low water area on Highway AA.
Thunderstorm Wind, Ozark
- When
- August 9, 6:20 PM CST
- Where
- Ozark County, 0.89 mi NW of Lutie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.590, -92.680
Several medium to large limbs were downed and some minor shingle damage was reported.
Thunderstorm Wind, Ozark
- When
- August 9, 6:25 PM CST
- Where
- Ozark County, 0.89 mi SE of Lutie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.570, -92.660
High winds downed a few trees, knocked power out and caused a few docks to brake loose from moorings. No significant damage was reported.
Thunderstorm Wind, Ozark
- When
- August 9, 6:29 PM CST
- Where
- Ozark County, Pontiac
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 36.520, -92.600
Multiple trees were uprooted or snapped along Highway 5 to the Arkansas State line. Several power lines were down as well. One tree fell on a home causing minor shingle roof damage.
Thunderstorm Wind, Ozark
- When
- August 9, 6:33 PM CST
- Where
- Ozark County, 0.55 mi E of Lutie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 36.580, -92.660
A few trees were blown over and a home suffered minor to moderate roof damage.
Thunderstorm Wind, Ozark
- When
- August 9, 6:37 PM CST
- Where
- Ozark County, 3.63 mi SSW of Isabella
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.530, -92.470
Multiple large trees were downed by high winds. One vehicle suffered minor damage from a falling tree.
Thunderstorm Wind, Ozark
- When
- August 9, 6:40 PM CST
- Where
- Ozark County, 4.47 mi SW of Isabella to 5.41 mi WSW of Mammoth
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 36.544, -92.517
Several power lines and poles were downed by high winds along Highway 5 from the Arkansas State line and on Highway W.
Thunderstorm Wind, Barry
- When
- August 9, 6:52 PM CST
- Where
- Barry County, 0.89 mi NW of Seligman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.530, -93.940
Several trees were reported down across the city. No damage was reported.
Hail, Barry
- When
- August 9, 6:54 PM CST
- Where
- Barry County, 0.56 mi W of Seligman
- Measured
- 1 in hail
- Property damage
- $75,000
- Reported by
- Public
- Coordinates
- 36.520, -93.940
Wind driven quarters size resulted in minor siding and roof damage to a few homes.
Thunderstorm Wind, Barry
- When
- August 9, 6:54 PM CST
- Where
- Barry County, 0.56 mi W of Seligman
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.520, -93.940
Several trees had the tops snapped off along with numerous large branches downed. One home had a small portion of its metal roof bent up.
Flash Flood, Ozark
- When
- August 9, 6:55 PM CST to August 10, 2:00 AM CST
- Where
- Ozark County, 2.16 mi SE of Tecumseh to 2.17 mi SE of Tecumseh
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.560, -92.250
County Road 551 at Bridges Creek was flooded and impassable.
Thunderstorm Wind, Ozark
- When
- August 9, 6:59 PM CST
- Where
- Ozark County, 0.72 mi E of Bakersfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.520, -92.137
A large tree fell into the path of a moving vehicle on County Road 589. No injuries were reported. Several other trees were also reported down.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 9 to 14, 202324 deaths · 11 events
- Tornado in Kentucky, August 9, 2023$165,000 · EF0 · 1 event
- Tornado and Damaging Winds in Puerto Rico, August 9, 2023$74,000 · EF0 · 7 events
- Hail and Damaging Winds in Oklahoma, August 9, 2023$47,000 · 61 kt wind · 9 events
- Excessive Heat in Louisiana, August 9, 202336 events
- Flood and Damaging Winds in Alabama, August 9, 2023$20,000 · 52 kt wind · 21 events
- Damaging Wind in Mississippi, August 9, 2023$50,000 · 65 kt wind · 1 event
- Flash Flooding and Hail in Tennessee, August 9, 2023$25,000 · 1.5 in hail · 8 events
- Excessive Heat in Texas, August 9 to 14, 202321 events
- Excessive Heat in Louisiana, August 9 to 14, 202317 events
- Damaging Winds in Tennessee, August 9 to 10, 2023$17,000 · 50 kt wind · 4 events
- Drought in Louisiana, August 9 to 31, 202313 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1135205, 1135206, 1135207, 1135223, 1135217, 1135215, 1135218, 1135222, 1135233, 1135219, 1135235, 1135220, 1135224, 1135216, 1135236, 1135210, 1135225.